Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Foot Pain
Mar 7, 2005

Mr. Young, I respect your opinion and advice and hope that you can help me. My friend was diagnosed with Aids about 2.5 months ago. She is on HAART treatment for the past two months and I have definitely seen an improvement. Her doctor seems optimistic that she will be able to live a relatively normal life for many years, however she says that the bottom of her feet constantly hurts her, preventing her from walking for long durations. Is there anything that can be done? She talked with the doctor but so far he has not prescribed anything in particular for this problem.

Response from Dr. Young

Thank you for your post.

Foot pain is a particularly common and troubling symptom of HIV and/or antiretroviral treatment. Most commonly, this is caused by peripheral neuropathy-- the pain is symmetric and can involves the fingers and hands too. Having advanced HIV disease or certain medications (particularly ddI or d4T) can increase the risk that neuropathy happens.

It's also very relevant to know that not all foot pain is neuropathy-- I've seen plenty of patients who were "diagnosed" with neuropathy, only to find that they've got plantar fasciitis or a neuroma-- medical conditions that are treated with entirely different modalities.

If in the end, your friend has neuropathy, there are medical strategies (switch off of offending medications) or medications to treat the symptoms.

Good luck, keep us posted and thanks for reading. BY



Previous
Does HAD get better with HAART
Next
Not That Bad

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement